MAUDE Adverse Event Report: ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 96183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported injecting the patient in the lips with a half a syringe of juvéderm® volbella¿ xc.Two weeks later, the patient was injected with additional half syringe of juvéderm® volbella¿ xc in the lips.Eight weeks later, the patient experienced ¿swelling, tenderness, and bumps¿ to lips with ¿multiple firm nodules present and mild erythema and warmth." the patient was recommended 50 mg of benadryl x 2 days.Five days later, the patient returned with worsening ¿swelling¿ to top and bottom lip.The patient was treated with 80mg of kenalog and was prescribed a medrol dosepak and augmentin 500mg bid x 7 days.The next day, the patient was treated with 1 vial of hylenex.Only half the vial was injected due to a large amount of ¿swelling" and patient discomfort.A week later, the swelling had improved and most of the filler was dissolved in the lower lip, but some nodules remained in the upper lip.The patient received 2 vials of hylenex, majority to the upper lip.Patient returned to the clinic one week later and lips had returned to previous size with no erythema, warmth, or tenderness.At this visit, patient reported new onset "numbness" to the left top lip.Healthcare professional recommended additional vial of hylenex at this time.Patient wanted to wait a month before next round of hylenex.Patient returned one month later, one small bump present to right upper lip.Per patient, "numbness" had improved and she reported only slight "tingling" upon palpation.At this visit, small amount of hylenex injected to bump on right upper lip.Patient returned one month later, "nodules, tingling, and numbness" had completely resolved.This is the same event and the same patient reported under mdr id# 3005113652-2023-00936 (abbvie complaint #(b)(4)).This mdr is being submitted for the first suspect product, juvéderm® volbella¿ xc.
 
Additional Manufacturer Narrative
Clarification to h.6.Type of investigation code: the filler was injected into the patient and is not accessible for return.The syringe has been discarded.The event is a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for this event.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.This is a known potential adverse event addressed in the product labeling.

Brand Name
VOLBELLA WITH LIDOCAINE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer (Section G)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key18366657
Report Number3005113652-2023-00935
Device Sequence Number20776189
Product Code LMH
UDI-Device Identifier10888628043565
UDI-Public10888628043565
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Catalogue Number96183
Device Lot NumberV15LB10913
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite